My mom had shingles five years ago and was left with nerve damage and pain....The doctor prescribed amitriptyline about two weeks ago...She has had no relief from the pain and cannot stay awake, has dry mouth and her vision is blurry. Can she stop taking the medication cold turkey (since she has only been on it for two weeks) and how long does it usually take to get any pain relief from this medication.
Stopping ANY medication can be harmful to different people. She needs to check with her prescribing physician for instructions. That is the safest way to know for sure. There are no doctors here and I think it would be dangerous to take an opinion. Get the facts. I hope she is feeling better soon.
I was prescribed amitriptyline several years ago for TMJ; my doctor explained that it is an anti-depressant which was thought to help with muscle relaxation and sleep. He never stated that it was for pain relief, and actually prescribed me a different medication for the pain. I also have a friend that was prescribed amitriptyline for insomnia.
I would check with a doctor before stopping any medication, but I stopped taking it after about 10 days because it made me incredibly sleepy and I didn't notice any change in my symptoms; I didn't have any adverse effects from stopping...but again, check with your doctor.
Hi, if I were you I would look up amitriptyline not sure it is for pain Neurontin might help the nerve pain. Also if it is in a small area or two, Lidoderm patch was made to help with shingles pain. A doctor invented it for his wife who had shingles pain I hope you can find something to help your Mom
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.